Virginia, 2007Hail and Damaging Winds in Virginia, June 19, 2007
June 19, 2007 · NWS RNK · 10 events in 7 counties and zones
Severe thunderstorms produced wind damage and hail up to the size of quarters.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $41,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced wind damage and hail up to the size of quarters.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 19, 12:13 PM EST, 19 minutes earlier.
Area forecast discussion, Jun 19, 12:13 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
113 PM EDT TUE JUN 19 2007
.SYNOPSIS...
VERY WARM AND DRY HIGH PRESSURE BREAKS DOWN TODAY WHILE A COLD
FRONT APPROACHES FROM THE WEST. THE FRONT WILL MOVE THROUGH
TNGT USHERING IN COOLER HIGH PRESSURE FOR THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
MAIN CONCERN WITH CONVECTIVE COVERAGE THIS AFTERNOON AS FRONT
APPROACHES AND DEPTH OF MOISTURE INCREASES. ONSET OF GOOD HEATING
HAS BEEN DELAYED A BIT BY AC DECK OVER THE WEST AHEAD OF WEAK PRE-
FRONTAL CONVERGENCE ZONE WEST OF THE RIDGES. LATEST MODIFIED RAOBS
INDICATE 1-2K CAPES THIS AFTERNOON ONCE MID DECK FADES WHILE
DEGREE OF FOCUS IFFY PER BEST OVERALL LIFT TO THE WEST WITH FRONT
AND SOUTHERN S/W. LATEST WRF SHOWS ONSET OF TSRA ALONG THE
SOUTHERN BLUE RIDGE PER HEATING/OROGRAPHICS AHEAD OF SHEARING TN
VALLEY VORT LOBE...SO THINK AT LEAST WIDELY SCATTERED COVERAGE A
GOOD BET WEST THIS AFTERNOON. OUT EAST WHERE LIFT LESS KEY WITH
TIMING AND LOCATION OF DEVELOPING LEE TROF AS LOW LEVEL FLOW TENDS
TO BACK THIS AFTERNOON. APPEARS WARM AIR ALOFT MAY HINDER
CONVECTION A BIT LONGER OUT EAST SO SLOWING DOWN EASTWARD
PROGRESSION EVEN MORE THIS MORNING. OTRW UPDATED HWO TO REFLECT
SOUTHERN EXTENT OF SLIGHT RISK AREA THRU THE EVENING AS THE MAIN
FRONTAL BAND ATTEMPTS TO PUSH ACROSS THE WESTERN SLOPES LATE UNDER
BETTER DYNAMICS/SHEAR PASSING NORTH. WILL KEEP HIGH POPS FAR
WEST/SW FOR LATER ON DESPITE SOME POSSIBLE CUTOFF OF DEEP RH A BIT
BY MORE ORGANIZED TSRA WITH WAVE TO THE SW.
MORE HIGH TEMP RECORDS POSSIBLE THIS AFTERNOON (MAINLY EAST)
WHERE FULL SUN THICKNESS TEMPS FROM 12Z PUSHING MID/UPPER 90S.
SHOULD SEE READINGS JUMP BACK INTO THE MID/UPPER 80S MOUNTAINS
ONCE EARLY CLOUDS DIMINISH BUT LIKELY NOT AS HOT AS MONDAY GIVEN
MORE OF A SW TRAJECTORY AND A SLOWER START.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
FRONT JUMPS INTO THE LEE TROUGH OVERNIGHT SO PCPN WILL TEND TO
SKIP OVER THE NEW RIVER VALLEY AND BLUE RIDGE...BEFORE GETTING
BETTER ORGANIZED OVER THE EAST. REORGANIZATION WILL ACCELERATE
WEDNESDAY WITH HEATING AND THE SOUTHEASTERN PORTION OF THE CWA MAY
BE ON THE WESTERN EDGE OF THIS CONVECTION BEFORE IT HEADS TOWARD
THE COAST.
MODELS IN DECENT AGREEMENT ON THE ARRIVAL OF THE DRIER AIR
TO THE ENTIRE CWA BY LATE WEDNESDAY...ALTHOUGH THERE IS A HINT OF
LINGERING SHOWERS INTO WED EVENING IN THE NAM. HAVE SEEN THIS
OCCUR BEFORE WITH LOW LEVEL NORTH WINDS BEHIND A FRONT...SO AM
LEAVING A SLIGHT CHANCE UP TO THE BLUE RIDGE AT LEAST THROUGH 00Z
THURSDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY SAT...AND WEAKEN
ACROSS THE NORTHEAST SUNDAY. FRONTAL BOUNDARY LINGERS SOMEWHERE
ACROSS THE MID ATLANTIC AS MODELS ARE BECOMING DIVERGENT ON A
SOLUTION...WITH ONE HAVING THE FRONT AS FAR SOUTH AS GEORGIA...AND
THE OTHER IN MAINE SUN-MON. SAT STILL LOOKS LIKE BEST CHANCE FOR
STORMS...AS THE LOW MOVES ACROSS TO THE NORTH...WITH MORE A
DIURNAL TREND SUN-TUE...AS THE FRONTAL BOUNDARY WILL BE WEAK...BUT
PROVIDE ENOUGH CONVERGENCE FOR ISOLATED/SCATTERED
COVERAGE...ESPECIALLY THE MOUNTAINS. BY TUESDAY...THE FRONT WILL
BE MOVING EAST OF THE AREA WITH A WEAK TROUGH SET UP ACROSS THE
PIEDMONT. LOOKS LIKE WE WILL HEAT UP ONCE AGAIN BY THE MIDDLE OF
NEXT WEEK.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
WIDELY SCTD SHRA/TSRA WILL CONTINUE TO DEVELOP ACROSS THE
MOUNTAINS THRU LATE THIS AFTERNOON. MORE ORGANIZED SHOWERS AND
THUNDERSTORMS WILL BE ALIGNED ALONG THE FRONT WHICH WILL APPROACH
THE WESTERN COUNTY WARNING AREA CLOSER TO 00Z. OVERALL CONDITIONS
WILL BE VFR OUTSIDE OF TSTMS...UNTIL LATE TONIGHT WHEN MVFR
CIGS/VSBYS LIKELY. THUS WILL INIT WITH VICINITY MENTION MOST SITES
ESPCLY ACROSS THE WEST WITH MORE PREVAILING MVFR IN CONVECTION
THIS EVENING AND EARLY TONIGHT.
THE FRONT WILL SAG ACROSS THE PIEDMONT WED MORNING WITH ANY
CONVECTION ENDING BY EARLY AFTERNOON. HOWEVER SINCE THINK MAJORITY
LIKELY WILL SHIFT SE OF THE EASTERNMOST SITES WILL NOT INCLUDE
SHRA MENTION WED MORNING FOR NOW. MUCH DRIER AIR MOVES INTO THE
REGION WITH VFR CONDITIONS EXPECTED FOR WEDNESDAY NIGHT AND
THURSDAY. THE NEXT FRONT COMES THROUGH THE AREA OVER THE WEEKEND.
&&
.CLIMATE...
RECORDS ARE AGAIN POSSIBLE TODAY...BUT NOT QUITE A LIKELY AS ON MONDAY.
ROANOKE.................95/1994
LYNCHBURG...............97/1944
DANVILLE................99/1970
BLACKSBURG..............89/1984
BLUEFIELD...............84/1993
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JS/WP
NEAR TERM...JH/JS
SHORT TERM...JS/WP
LONG TERM...WP
AVIATION...AMS/JH/JS
CLIMATE...
Hazardous weather outlook, Jun 19, 8:13 AM EST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 AM EDT TUE JUN 19 2007
NCZ001>006-018>020-VAZ015>017-032-033-043-044-058-059-201315-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-
HALIFAX-CHARLOTTE-
913 AM EDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ007-009>014-018>020-022>024-034-035-045>047-WVZ042>045-201315-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER-
913 AM EDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. AS THE COLD FRONT APPROACHES THIS AFTERNOON...SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE BOUNDARY.
SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.
Thunderstorm Wind, Roanoke (C)
- When
- June 19, 12:32 PM EST
- Where
- Roanoke (C) County, Roanoke
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.270, -79.950
Thunderstorm winds downed trees blocking the intersection of Franklin Ave. and Avenham Road.
Thunderstorm Wind, Amherst
- When
- June 19, 3:25 PM EST
- Where
- Amherst County, 3 mi SE of Amherst
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 37.549, -79.011
The roof of home was damaged and large trees were uprooted.|
Hail, Tazewell
- When
- June 19, 5:25 PM EST
- Where
- Tazewell County, Richlands
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.100, -81.820
Thunderstorm Wind, Tazewell
- When
- June 19, 5:25 PM EST
- Where
- Tazewell County, Richlands
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.100, -81.820
Trees were uprooted and large branches were broken.
Thunderstorm Wind, Patrick
- When
- June 19, 8:15 PM EST
- Where
- Patrick County, 4 mi SE of Stuart
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.589, -80.229
Trees blocked VFW Road at Patrick Springs.
Thunderstorm Wind, Henry
- When
- June 19, 8:23 PM EST
- Where
- Henry County, 3 mi E of Sanville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $750
- Reported by
- Department of Highways
- Coordinates
- 36.720, -80.016
Several large tree limbs downed.
Thunderstorm Wind, Franklin
- When
- June 19, 9:00 PM EST
- Where
- Franklin County, Rocky Mt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- County Official
- Coordinates
- 37.000, -79.880
Large trees and power lines were blown down in the town of Rocky Mount. Roof damage was also reported at a manufacturer's training center building on North Main Street in Rocky Mount.
Thunderstorm Wind, Bedford
- When
- June 19, 9:57 PM EST
- Where
- Bedford County, 2 mi S of Bedford City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.301, -79.530
Thunderstorm Wind, Bedford
- When
- June 19, 10:28 PM EST
- Where
- Bedford County, 3 mi SW of Boonsboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 37.419, -79.309
Thunderstorm Wind, Amherst
- When
- June 19, 11:02 PM EST
- Where
- Amherst County, 2 mi E of Amherst
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 37.580, -79.013
Four to five trees down on Highway 60 East.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32657, 32658, 32659, 32660, 32661, 32665, 32671, 32674, 32676, 32678.